MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the preventive maintenance (pm), the autopulse platform (sn (b)(4)) failed initial functional testing due to fault 29 (loss of brake connectivity) and multiple fault 08 (motor controller fault detected) codes.The root cause for fault 29 was a loose plug on the brake, and fault 08 was a defective drivetrain motor, likely attributed to the device's aging.The autopulse platform was manufactured in 2011 and is ten years old, well past the expected serviceable life of 5 years.Upon visual inspection, zoll service personnel noticed a crack on the front enclosure.The front enclosure needs to be replaced to address the observed physical damage.During functional testing, the autopulse platform displayed fault 29.The brake monitoring circuit detected a loss of connectivity on the brake driving circuit, and the root cause was determined to be due to the loose plug on the brake.The plug was appropriately secured to address fault 29.Following this, the autopulse platform displayed multiple fault 08.The motor controller's built-in fault detection system signals a fault.Zoll service personnel performed trouble-shooting steps by replacing the old motor controller board with the new one; however, the autopulse platform displayed fault 08 again.Following this, the drivetrain motor was replaced, and fault 08 was not reproduced during the test run.Zoll service personnel placed back the old motor controller board and tested the autopulse platform with the new drivetrain motor.The autopulse platform passed the testing and functioned as intended.Therefore, the root cause for the fault 08 was determined to be a defective drivetrain motor.Upon further testing, the encoder drive shaft does not rotate smoothly and exhibits binding and resistance.Zoll service personnel observed that the encoder rotates roughly and has lateral play in the shaft, likely attributed to device's aging.The encoder gear box needs to be replaced to address the observed encoder driveshaft issue as a preventive precautionary measure.Zoll is awaiting customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no similar complaint reported for autopulse platform with sn (b)(4).
 
Event or Problem Description
During the preventive maintenance (pm) on (b)(6) 2021, the autopulse platform (sn (b)(4)) failed initial functional testing due to fault 29 (loss of brake connectivity) and multiple fault 08 (motor controller fault detected) codes.No patient involvement.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key13041264
Report Number3010617000-2021-01175
Device Sequence Number19296422
Product Code DRM
UDI-Device Identifier00849111000536
UDI-Public00849111000536
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown